# SDR NWAA081159974

- Difficulty date: March 21, 2008
- Submitted: March 25, 2008
- Operation: Air carrier
- Aircraft: N9338
- Make and model: Doug DC-9-31
- Aircraft serial: 47347
- Aircraft time: 94,288 hours, 98,360 cycles
- Engine: Pwa JT8D9A
- Engine time: 63,910 hours, 654,373 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: JT8D9A
- Part serial: 65700
- Condition: Malfunctioned
- Location: Nr 1
- Part time: 63,910 hours, 654,373 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF FLIGHT, CREW NOTICED FORWARD CARGO SMOKE WARNING FOLLOWED BY FIRST CLASS LAV SMOKE DETECTOR SOUNDING.  PILOT AND FIRST OFFICER BOTH SMELLED EXHAUST/OIL.  FLIGHT CREW RETURNED AIRCRAFT TO DEPARTURE AIRPORT.  NO EVIDENCE OF FIRE FOUND.  CARGO SMOKE CONTROL PANEL REPLACED, FIRST CLASS LAV SMOKE DETECTOR AND WATER SEPARATORS REPLACED.  ENGINE NR 1 REMOVED AND REPLACED ON THE FOLLOWING DAY SEE LOGS 4345641 AND 4345644.
